Alert archive / Arkansas / Flash Flood Warnings in 1997
Flash Flood Warning 63, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 17, 1997, 2:40 AM CDT for Howard County, Sevier County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 1997, 2:40 AM CDT (07:40 UTC)
- Expired
- Jun 17, 1997, 6:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Howard County, AR, Sevier County, AR
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2912 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 170740 FFWSHV ARC061-133-171145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 240 AM CDT TUE JUN 17 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 645 AM CDT FOR THE FOLLOWING AREAS... IN SOUTHWEST ARKANSAS ...HOWARD COUNTY...SEVIER COUNTY AT 236 AM CDT...RAINFALL ESTIMATES FROM DOPPLER RADAR IN SHREVEPORT INDICATED FROM 2 TO 3 INCHES OF RAIN HAD FALLEN ACROSS HOWARD AND SEVIER COUNTIES IN THE LAST HOUR. RECENT RAINS ACROSS THIS AREA HAVE LEFT THE GROUND SATURATED AND THIS RAIN SHOULD RUN OFF RAPIDLY CAUSING AREA STREAMS TO OVERFLOW THEIR BANKS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HOWARD AND SEVIER COUNTIES THROUGH THE NEXT 2 HOURS. THE RAINFALL FROM THESE STORMS WILL CAUSE CONTINUED FLOODING OF STREAMS AND LOW WATER CROSSINGS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. 4/18
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 1:50 AM CDT, 50 minutes earlier.
Area forecast discussion, Jun 17, 1:50 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 150 AM CDT TUE JUN 17 1997 MODELS SIMILIAR IN MOVING UPPER LOW FROM WEST TX TO SOUTHERN MISSOURI BY TONIGHT AS UPPER TROF DEVELOPS OVER EASTERN U.S. ON WED AND RIDGE DEVELOPS OVER CENTRAL U.S. COLD FRONT CURRENTLY FROM NORTHWEST AR INTO NORTH CENTRAL TEXAS WITH A COUPLE OF SQUALL LINES AHEAD OF IT WILL MOVE SLOWLY EAST AND SOUTHEAST DURING THE PERIOD PROBABLY BECOMING STATIONARY FROM NEAR AEX TO LFK BY 19/00Z...AND IF NGM IS CORRECT NOT THAT FAR. WITH NORTHWEST FLOW SETTING UP ON WED. WILL LEAVE IN SOME POPS FOR WED AS A WEAK SYSTEM IS MOVING SOUTH IN THE FLOW AND BOUNDARY WILL BE HANGING AROUND AT LEAST OVER THE SOUTHERN SECTIONS. WILL NEED SEVERE IN TODAY AS 50 KNOTS PROGGED AT 500MB ACROSS NORTHEAST TX INTO NORTHWEST LA AS VORT MAX MOVES ACROSS...WITH CAPES OF 1000 TO 2000 J/KM AND LIS OF -5 WHICH MAY BE UNDER DONE. SHV 88/73/89 532 MLU 89/74/90 542 IV
In the hours before
Local storm report, Jun 17, 12:44 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1244 AM CDT THU JUN 17 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM 10 W SAN AUGUSTINE TX 1.75 INCH HAIL
06/16/97 SAN AUGUSTINE
18Local storm report, Jun 17, 12:45 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1244 AM CDT THU JUN 17 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
6
1115 PM 10 W SAN AUGUSTINE TX 1.75 INCH HAIL
06/16/97 SAN AUGUSTINE
18Local storm report, Jun 17, 1:19 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
119 AM CDT TUE JUN 17 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0104 AM 3 W QUITMAN TX 70 MPH TSTM GUST
06/17/97 WOOD
ELEVENLocal storm report, Jun 17, 1:22 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
119 AM CDT TUE JUN 17 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0104 AM 3 W QUITMAN TX 70 MPH TSTM GUST
06/17/97 WOOD
ELEVENThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:06 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 54 min |
| Jun 17, 3:33 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 57 min |
| Jun 17, 3:41 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 49 min |
| Jun 17, 5:20 AM CDT | Severe Thunderstorm Warning | SHV | Union | 40 min |
Nearby
Flash Flood Warnings in Arkansas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.